Alert archive / New Jersey / Small Craft Advisories in 2009
Small Craft Advisory 27, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 5, 2009, 4:05 AM EST. It took effect at Mar 6, 2009, 1:00 AM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2009, 4:05 AM EST (09:05 UTC)
- In effect from
- Mar 6, 2009, 1:00 AM EST
- Expired
- Mar 7, 2009, 3:35 AM EST
- In force
- 27 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
402 WHUS71 KPHI 050905 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 405 AM EST THU MAR 5 2009 ANZ450>455-052100- /O.NEW.KPHI.SC.Y.0027.090306T1100Z-090306T2300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 405 AM EST THU MAR 5 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. S TO SW WINDS WILL INCREASE AND SEAS WILL BUILD LATE TONIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RPW
4 follow-up statements
278 WHUS71 KPHI 052017 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 317 PM EST THU MAR 5 2009 ANZ450>455-061000- /O.EXT.KPHI.SC.Y.0027.090306T0600Z-090307T0300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 317 PM EST THU MAR 5 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 10 PM EST FRIDAY... SOUTH TO SOUTHWEST WINDS WILL INCREASE TONIGHT AND PERSIST THROUGH TOMORROW. IN RESPONSE, SEAS ARE EXPECTED TO BUILD TO AROUND 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KRUZDLO
602 WHUS71 KPHI 060857 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 357 AM EST FRI MAR 6 2009 ANZ450>455-062100- /O.CON.KPHI.SC.Y.0027.000000T0000Z-090307T0300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 357 AM EST FRI MAR 6 2009 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY THAT WAS ISSUED BY THE NATIONAL WEATHER SERVICE WILL REMAIN IN EFFECT UNTIL 10 PM EST THIS EVENING. S TO SW WINDS WILL GUST TO AROUND 25 KT AND SEAS WILL BUILD TO 5 OR 6 FT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RPW
560 WHUS71 KPHI 061950 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 250 PM EST FRI MAR 6 2009 ANZ450>455-070900- /O.EXT.KPHI.SC.Y.0027.000000T0000Z-090307T0900Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 250 PM EST FRI MAR 6 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 400 AM ON SATURDAY. A PERSISTENT SOUTHERLY FLOW WILL KEEP WAVES IN THE 5 TO 6 FOOT RANGE INTO TONIGHT. WAVES SHOULD BEGIN TO SUBSIDE TOWARD MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING A SMALL VESSEL, SHOULD REMAIN IN PORT. && $$ IOVINO
117 WHUS71 KPHI 070835 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 AM EST SAT MAR 7 2009 ANZ450>455-070945- /O.CAN.KPHI.SC.Y.0027.000000T0000Z-090307T0900Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 335 AM EST SAT MAR 7 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS CONTINUE TO DIMINISH ACROSS THE WATERS. THE WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT CONDITIONS THROUGH TODAY. WINDS AND SEAS WILL INCREASE AGAIN LATER SATURDAY NIGHT, SO ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED. $$ PO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 4:05 AM EST, 0 minutes earlier.
Area forecast discussion, Mar 5, 4:05 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 AM EST THU MAR 5 2009
.SYNOPSIS...
HIGH PRESSURE TO CONTINUE TO SLIDE OFF THE COAST TODAY BEFORE A
WARM FRONT LIFTS NORTH OF THE AREA OVERNIGHT. A COLD FRONT WILL
CROSS THE REGION LATE FRIDAY, BEFORE STALLING AROUND OUR AREA
FRIDAY NIGHT INTO SATURDAY. THIS FRONT SHOULD LIFT BACK NORTH AS A
WARM FRONT LATE SATURDAY INTO SUNDAY BEFORE ANOTHER COLD FRONT
MOVES THROUGH THE AREA LATE SUNDAY INTO MONDAY. HIGH PRESSURE WILL
THEN TRY TO BUILD IN FOR MONDAY INTO TUESDAY, FOLLOWED BY ANOTHER
SYSTEM BY THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE WILL CONTINUE TO SLIDE OFF THE COAST TODAY, SETTING
UP A RETURN FLOW ACROSS OUR AREA. WITH THICKNESSES BUILDING TODAY,
THIS WILL INCREASE THE WARM AIR ADVECTION ACROSS OUR AREA, SO AN
EVEN WARMER DAY IN STORE FOR US, 10 DEGREES OR MORE WARMER THAN IT
WAS YESTERDAY. THIS SHOULD HELP TO MELT MUCH/MOST OF THE REMAINING
SNOW LEFT FROM THE STORM EARLIER THIS WEEK. THIS WILL HELP TO END
THE CHANCES OF RECORD LOW TEMPERATURES ACROSS THE AREA FOR AT
LEAST THE NEXT WEEK. FYI, ANOTHER RECORD MAY BE SET, OR TIED, AT
ATLANTIC CITY THIS MORNING. AS OF 4 AM, THE TEMPERATURE WAS 11
DEGREES, THE PREVIOUS RECORD IS 10 IN 1978.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
CLOUDS WILL BE ON THE INCREASE THIS EVENING AND OVERNIGHT AS A
WARM FRONT WILL BE LIFTING TOWARD OUR AREA. AS THE WARM FRONT
MOVES THROUGH, THERE MAY BE SOME PRECIPITATION THAT MAY FALL
ACROSS OUR AREA. IT IS NOT EXPECTED TO BE VERY WIDESPREAD DUE TO
THE FACT THAT THE MAIN FORCING IS WELL TO OUR NORTH. THE
PRECIPITATION ACROSS OUR NORTHERN ZONES MAY START OUT AS SNOW, AND
EVEN MIX WITH FREEZING RAIN FOR A BRIEF PERIOD, BUT CONFIDENCE IS
NOT VERY HIGH ON THIS OCCURRENCE, SO NO ADVISORY WILL BE ISSUED
YET. BY SUNRISE ON FRIDAY, AFTER THE WARM FRONT LIFTS THROUGH THE
AREA, ANY PRECIPITATION SHOULD CHANGE OVER TO RAIN. BUT AGAIN, WITH
THE STRONGEST FORCING BEING WELL TO OUR NORTH, THE CHANCES OF
PRECIPITATION ACROSS OUR AREA ARE MINIMAL AT THIS TIME.
TEMPERATURES WILL RISE ON FRIDAY TO BE THE WARMEST IN NEARLY A
WEEK. A COLD FRONT WILL DIP DOWN TOWARD THE AREA LATE FRIDAY, AND
STALL ACROSS OUR AREA EARLY ON SATURDAY. EVEN STILL, WE EXPECT
TEMPERATURES ON SATURDAY TO WARM EVEN MORE THAN FRIDAY, REACHING
THE 60S FOR MANY LOCALES IN OUR AREA. THE STALLED FRONT IS
EXPECTED TO BEGIN TO LIFT BACK NORTHWARD LATE SATURDAY AS A WARM
FRONT. WITH THE CLOSE PROXIMITY OF THE FRONT TO OUR AREA, THERE IS
A SLIGHT CHANCE OF PRECIPITATION, WITH THE MORE LIKELY PLACES TO
RECEIVE ANYTHING BEING OUR NORTHERN ZONES WITH SOME OVER-RUNNING
PRECIPITATION.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
WITH THE AFOREMENTIONED WARM FRONT LIFTING TO OUR NORTH, SUNDAY
SHOULD BE AN EVEN WARMER DAY FOR OUR CWA, WELL ABOVE NORMAL FOR
THIS TIME OF YEAR. A SLIGHT THICKNESS RIDGE WILL BE BUILDING IN,
AND WITH A SOUTHERNLY FLOW, VERY GOOD WARM AIR ADVECTION WILL BE
MOVING IN. THIS COULD ALLOW SOME LOCALES TO REACH THE 70 DEGREE
MARK FOR THE FIRST TIME THIS YEAR. A COLD FRONT IS EXPECTED
OVERNIGHT SUNDAY INTO EARLY MONDAY MORNING, SO THIS WILL BE THE
NEXT BEST CHANCE OF PRECIPITATION FOR THE AREA. WITH THE
TEMPERATURES EXPECTED TO BE WELL ABOVE FREEZING, ALL RAIN IS
EXPECTED AT THIS TIME. HIGH PRESSURE WILL THEN BUILD INTO THE
REGION FOR THE EARLY PART OF NEXT WEEK, PROVIDING FOR A RETURN TO
NORMAL FOR TEMPERATURES. THEN ANOTHER FRONTAL BOUNDARY IS
EXPECTED FOR THE MIDDLE OF THE WEEK, POSSIBLY BRINGING MORE
PRECIPITATION TO THE AREA.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
HIGH PRESSURE ALONG THE MID ATLANTIC COAST CONTINUES TO SUPPLY OUR
AREA WITH FAIR DRY VFR WEATHER. NOTHING MORE THAN SOME HIGH THIN CI
OVER THE FORECAST AREA EARLY THIS MORNING WITH LIGHT AND VARIABLE
WINDS. THE HIGH WILL SLIP OFF TO THE EAST TODAY ALLOWING WINDS TO
SWING AROUND TO THE S AND INCREASE TO 7 TO 9 KT. VFR CONDITIONS WILL
CONTINUE WITH ONLY SOME HIGH THIN CI EXPECTED. MID AND HIGH LEVEL
CLOUDS WILL BE INCREASING TONIGHT AS A FRONTAL ZONE APPROACHES FROM
THE WEST.
OUTLOOK...
THE FRONTAL SYSTEM MAY BRING LOW CLOUDS TO THE AREA FROM FRIDAY INTO
SATURDAY. SOME FOG IS ALSO POSSIBLE FRIDAY NIGHT INTO EARLY SATURDAY
MORNING.
&&
.MARINE...
HIGH PRESSURE ALONG THE MID ATLANTIC COAST EARLY THIS MORNING IS
SUPPLYING THE MARINE AREA WITH LIGHT WINDS AND SMALL SEAS. AS THE
HIGH SHIFTS OFF TO THE EAST, WINDS WILL BECOME S TO SW AND INCREASE
SOMEWHAT LATE TONIGHT INTO FRIDAY. WITH WARMER AIR BEING ADVECTED
OVER COLD WATER, IT IS UNLIKELY THAT THE STRONG WINDS ALOFT WILL BE
ABLE TO MIX DOWN TO THE SURFACE. WITH THIS SAID, WIND GUSTS COULD
STILL APPROACH 25 KT FRIDAY AND SEAS COULD REACH 5 FT ON OUR OCEAN
WATERS. AFTER COLLABORATION WITH OUR NEIGHBORS, WE DECIDED TO RAISE
SMALL CRAFT ADVISORIES ON OUR OCEAN WATERS FROM 6 AM TO 6 PM FRIDAY.
A FRONTAL ZONE WILL DROP INTO OUR AREA FRIDAY NIGHT AND THEN SHIFT
SLOWLY NORTH OVER THE WEEKEND. A STRONGER COLD FRONT WILL CROSS THE
AREA SUNDAY NIGHT. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA FOR THE MAJORITY OF THIS TIME PERIOD.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST FRIDAY FOR
ANZ450>455.
&&
SYNOPSIS...ROBERTSON
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...ROBERTSON
AVIATION...RPW
MARINE...RPWHazardous weather outlook, Mar 4, 4:27 AM EST, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 427 AM EST WED MAR 4 2009 DEZ004-050930- DELAWARE BEACHES- 427 AM EST WED MAR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-470-DEZ001>003-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-050930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 427 AM EST WED MAR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...DELAWARE BAY WATERS...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in New Jersey, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.